News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: v. tachycardia but clear EStudy?


 jessicahaas - Sun Feb 06, 2005 12:38 pm

I had an Electrophysiology Study done Friday, my doctor had told me that they were going to do ablation to correct damaged tissue in my heart, which causes ventricular tachycardia, and if the ablation were unsuccessful then a pace maker would be implanted. After the test the doctor said I had a healthy heart and sent me home, not having done anything we had discussed. I am confused.
I currently have an insertable cardiac loop recorder; it’s like an event recorder under the skin. It has revealed that my black out spells happen moments after my heart rate jumps severely. My rate was recorded at 198 (I fainted in English class) just before the ES procedure was scheduled.
I had previously been diagnosed with Epilepsy, though there seems to be no real basis for this diagnosis. After a year and a half not responding to anticonvulsant meds (not to mention being violently ill most of the time) I switched neurologists and was nearly immediately sent to cardiology, where a mitral valve prolapse and VT were identified.
It seemed like the seizure, fainting, shortness of breath, and frequent black outs had been linked to the heart... but my cardiologist says its healthy. I don’t understand.
I have also done the tilt table testing which was normal... is there anything you can think of to explain my symptoms and apparently healthy racing heart? I am young, in shape, happy, and eat well. I just don’t understand! Jessica
 Dr. Yasser Mokhtar - Tue Mar 01, 2005 9:27 pm

User avatar Dear Jessica,

Mitral valve prolapse can cause ventricular tachycardia and any kind of arrhythmias.

It is obvious that your fainting episodes are related to the tachycardia that you get.

i think it would not be a bad idea to use medications at this point to see whether or not these ventricular tachycardia episodes would be controlled. i suggest medication of the beta blocker type that are usually used in cases of mitral valve prolapse.

If this does not work, i think another eps can be done to try and reprocude the arrhythmia in the ep lab.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here